MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SMALL GRASPING RETRACTOR

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SMALL GRASPING RETRACTOR
Model Number 420318-07
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the small grasping retractor instrument involved with this complaint and completed the device evaluation.Failure analysis (fa) investigation confirmed the customer reported complaint.The instrument was found to have a broken pitch cable at the distal clevis hub.The broken cable segment that contains the crimp was still installed in the clevis.Failure analysis found the primary failure of broken pitch cable at the distal end of the instrument to be related to the customer reported complaint.The root cause of a broken pitch cable is a component failure.A review of the device logs for the small grasping retractor (part# 420318-07 | lot/serial# n10190520425) associated with this event has been performed.Per this review of the logs, the small grasping retractor was last used on (b)(6) 2020 on system (b)(4).There were 6 uses remaining after this last usage.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.No photo or video was provided by the site for review.This complaint is being reported due to the following conclusion: this instrument is designed with two pitch cables, each with a crimp at the distal end.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could fall inside the patient.Although there was no patient injury, the product malfunction identified through failure analysis could cause or contribute to an adverse event if the failure were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, movement on the small grasping retractor instrument did not work, and a cable was found to be loose.The procedure was completed and there was no report of patient injury or harm.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
SMALL GRASPING RETRACTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key11213725
Report Number2955842-2021-10069
Device Sequence Number4017917
Product Code NAY
UDI-Device Identifier00886874111802
UDI-Public(01)00886874111802(10)N10190520
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420318-07
Device Catalogue Number420318
Device Lot NumberN10190520 425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2020
Initial Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1